Alert archive / Wyoming / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 11, 2013, 1:54 AM MDT for 8 counties in Wyoming. It took effect at Jul 11, 2013, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2013, 1:54 AM MDT (07:54 UTC)
- In effect from
- Jul 11, 2013, 1:00 PM MDT
- Expired
- Jul 11, 2013, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY, Uinta County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 23 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5007 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WWUS85 KRIW 110754 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 154 AM MDT THU JUL 11 2013 ...HOT DRY AND WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING FOR SOUTHWEST AND CENTRAL WYOMING... .RECORD HIGH TEMPERATURES WILL COMBINE WITH DRY AND WINDY CONDITIONS ACROSS SOUTHERN LINCOLN...UINTA...SWEETWATER...FREMONT ...NATRONA AND JOHNSON COUNTIES AROUND NOON...CONTINUING INTO THE EVENING. THESE CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS AND A HIGH HAINES INDEX FOR CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. WYZ280-111915- /O.UPG.KRIW.FW.A.0003.130711T1900Z-130712T0300Z/ /O.NEW.KRIW.FW.W.0005.130711T1900Z-130712T0300Z/ NATRONA COUNTY/CASPER BLM- 154 AM MDT THU JUL 11 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES AND A HAINES INDEX OF 6...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...WINDS WILL TURN SOUTHWEST EARLY AND WILL BEGIN GUSTING OVER 25 MPH IN THE EARLY AFTERNOON AS DEEP MIXING OCCURS. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...HIGHS IN THE UPPER 90S TO AROUND 100. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-111915- /O.UPG.KRIW.FW.A.0003.130711T1900Z-130712T0300Z/ /O.NEW.KRIW.FW.W.0005.130711T1900Z-130712T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 154 AM MDT THU JUL 11 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES ...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES ...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH BECOMING NORTHWEST AROUND 1900. * TIMING...SOUTHWEST WINDS WILL INCREASE IN THE EARLY AFTERNOON HOURS AS TEMPERATURES RISE INTO THE UPPER 90S. A DRY COLD FRONT WILL SWING THROUGH LATE IN THE PERIOD WITH AN SUDDEN WIND SHIFT TO THE NORTHWEST AND A PERIOD OF GUSTY WIND EXPECTED. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...HIGHS IN THE UPPER 90S TO AROUND 100. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ288-111915- /O.UPG.KRIW.FW.A.0003.130711T1900Z-130712T0300Z/ /O.NEW.KRIW.FW.W.0005.130711T1900Z-130712T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 154 AM MDT THU JUL 11 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES ...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6 FOR SOUTHEASTERN PORTIONS OF FIRE WEATHER ZONE 288... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES ...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 288. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS AND WILL BEGIN GUSTING OVER 25 MPH AROUND NOON. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...HIGHS IN THE 80S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD WHERE FUELS ARE CRITICAL...FROM ROARING FORK MOUNTAIN EAST TO THE LITTLE POPO AGIE AND POINTS SOUTH AND EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-285-111915- /O.UPG.KRIW.FW.A.0003.130711T1900Z-130712T0300Z/ /O.NEW.KRIW.FW.W.0005.130711T1900Z-130712T0300Z/ JOHNSON COUNTY/CASPER BLM-SOUTH BIGHORN MOUNTAINS- 154 AM MDT THU JUL 11 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES ...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONES 281 AND 285... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES ...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 281 AND 285. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH BECOMING NORTHWEST AROUND 2000. * TIMING...SOUTHWEST WINDS WILL INCREASE WITH PEAK HEATING TODAY AND WILL BEGIN GUSTING OVER 25 MPH FIRST OVER THE BIGHORNS AROUND NOON AND WILL THEN MIX INTO THE LOWER ELEVATIONS SOON THEREAFTER. A DRY COLD FRONT WILL DROP SOUTH INTO THE REGION TOWARD THE END OF THE WARNING PERIOD...SUDDENLY SHIFTING THE WIND DIRECTION AND LEADING TO GUSTY WIND THROUGHOUT THE NIGHT TIME HOURS...BUT RH RECOVERY WILL BE GOOD...RISING TO 50 TO 65 PERCENT AT MID SLOPE BY SUNRISE. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * TEMPERATURES...HIGHS IN THE MID TO UPPER 90S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ277-279-111915- /O.UPG.KRIW.FW.A.0003.130711T1900Z-130712T0300Z/ /O.NEW.KRIW.FW.W.0005.130711T1900Z-130712T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 154 AM MDT THU JUL 11 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES ...A DRY COLD FRONTAL PASSAGE AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONES 277 AND 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES ...A DRY COLD FRONTAL PASSAGE AND A HAINES INDEX OF 6...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH...BECOMING NORTHWEST IN THE EVENING. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING HOURS AND WILL BEGIN GUSTING OVER 25 MPH BY EARLY AFTERNOON. A DRY COLD FRONT WILL MOVE INTO ZONE 277 AROUND 1800 AND INTO ZONE 279 SHORTLY THEREAFTER. WINDS WILL SHIFT TO THE NORTHWEST SUDDENLY AND WILL BE GUSTY FOR SEVERAL HOURS. HOWEVER...RH RECOVERY WILL BE GOOD RISING ABOVE 40 PERCENT BY MIDNIGHT. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...HIGHS IN THE 90S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ300-111915- /O.NEW.KRIW.FW.W.0005.130711T1900Z-130712T0300Z/ CASPER MOUNTAIN- 154 AM MDT THU JUL 11 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONE 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES AND A HAINES INDEX OF 6...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 300. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TIMING...WINDS WILL TURN SOUTHWEST EARLY THIS MORNING AND WILL BEGIN TO GUST OVER 25 MPH IN THE EARLY AFTERNOON...CONTINUING INTO THE EARLY EVENING HOURS. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...HIGHS IN THE LOWER 90S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
948 WWUS85 KRIW 111914 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 114 PM MDT THU JUL 11 2013 ...HOT DRY AND WINDY CONDITIONS STILL EXPECTED THIS AFTERNOON AND EVENING FOR SOUTHWEST AND CENTRAL WYOMING... .VERY WARM TEMPERATURES WILL COMBINE WITH DRY AND WINDY CONDITIONS ACROSS SOUTHERN LINCOLN...UINTA...SWEETWATER...FREMONT ...NATRONA AND JOHNSON COUNTIES THIS AFTERNOON...CONTINUING INTO THE EVENING. THESE CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS AND A HIGH HAINES INDEX FOR CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. WYZ280-300-120300- /O.CON.KRIW.FW.W.0005.000000T0000Z-130712T0300Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 114 PM MDT THU JUL 11 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TIMING...WINDS WILL TURN SOUTHWEST EARLY AND WILL BEGIN GUSTING OVER 25 MPH IN THE EARLY AFTERNOON AS DEEP MIXING OCCURS. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...HIGHS IN THE MID TO UPPER 90S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-120300- /O.CON.KRIW.FW.W.0005.000000T0000Z-130712T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 114 PM MDT THU JUL 11 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONE 283... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE IN THE EARLY AFTERNOON HOURS AS TEMPERATURES RISE INTO THE MID TO UPPER 90S. THERE SHOULD BE A SUDDEN WIND SHIFT TO THE NORTHWEST AND A PERIOD OF GUSTY WIND EXPECTED EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...HIGHS IN THE THE MID TO UPPER 90S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ288-120300- /O.CON.KRIW.FW.W.0005.000000T0000Z-130712T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 114 PM MDT THU JUL 11 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6 FOR SOUTHEASTERN PORTIONS OF FIRE WEATHER ZONE 288... * AFFECTED AREA...FIRE WEATHER ZONE 288. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS AND WILL BEGIN GUSTING OVER 25 MPH EARLY THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...HIGHS IN THE MID TO UPPER 80S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD WHERE FUELS ARE CRITICAL...FROM ROARING FORK MOUNTAIN EAST TO THE LITTLE POPO AGIE AND POINTS SOUTH AND EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-285-120300- /O.CON.KRIW.FW.W.0005.000000T0000Z-130712T0300Z/ JOHNSON COUNTY/CASPER BLM-SOUTH BIGHORN MOUNTAINS- 114 PM MDT THU JUL 11 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONES 281 AND 285... * AFFECTED AREA...FIRE WEATHER ZONES 281 AND 285. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE WITH PEAK HEATING TODAY AND WILL BEGIN GUSTING OVER 25 MPH FIRST OVER THE BIGHORNS AND WILL THEN MIX INTO THE LOWER ELEVATIONS SOON THEREAFTER. A WIND SHIFT EARLY THIS EVENING WILL LEAD TO GUSTY WIND THROUGHOUT THE NIGHT TIME HOURS...BUT RH RECOVERY WILL BE GOOD...RISING TO ABOVE 50 PERCENT BY SUNRISE. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * TEMPERATURES...HIGHS IN THE LOWER TO MID 90S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ277-279-120300- /O.CON.KRIW.FW.W.0005.000000T0000Z-130712T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 114 PM MDT THU JUL 11 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES...A DRY COLD FRONTAL PASSAGE AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONES 277 AND 279... * AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING HOURS AND WILL BEGIN GUSTING OVER 25 MPH BY EARLY AFTERNOON. A WIND SHIFT THIS EVENING TO THE NORTHWEST COULD BE GUSTY FOR SEVERAL HOURS. HOWEVER...RH RECOVERY WILL BE GOOD RISING ABOVE 40 PERCENT AFTER MIDNIGHT. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...HIGHS IN THE LOWER 90S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KPL HTTP://WEATHER.GOV/RIVERTON
942 WWUS85 KRIW 120256 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 856 PM MDT THU JUL 11 2013 WYZ280-300-120400- /O.EXP.KRIW.FW.W.0005.000000T0000Z-130712T0300Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 856 PM MDT THU JUL 11 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONE 280... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM...AS WINDS HAVE WEAKENED...BUT RELATIVE HUMIDITY WILL REMAIN VERY LOW THROUGH ABOUT MIDNIGHT. RELATIVE HUMIDITY WILL INCREASE IN WAKE OF A COLD FRONT TONIGHT...AS WELL AS MONSOONAL MOISTURE SURGING INTO THE AREA. HOWEVER...IN WAKE OF THE COLD FRONT EXPECT A COUPLE OF HOURS OF BREEZY NORTH TO NORTHEAST WINDS...WITH WINDS TAPERING OFF TOWARDS SUNRISE. $$ WYZ283-120400- /O.EXP.KRIW.FW.W.0005.000000T0000Z-130712T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 856 PM MDT THU JUL 11 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONE 283... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM...AS MONSOONAL MOISTURE SURGES NORTHWARD ACROSS THE AREA...INCREASING RELATIVE HUMIDITY. $$ WYZ288-120400- /O.EXP.KRIW.FW.W.0005.000000T0000Z-130712T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 856 PM MDT THU JUL 11 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6 FOR SOUTHEASTERN PORTIONS OF FIRE WEATHER ZONE 288... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM...AS MONSOONAL MOISTURE SURGES NORTHWARD ACROSS THE AREA...INCREASING RELATIVE HUMIDITY. $$ WYZ281-285-120400- /O.EXP.KRIW.FW.W.0005.000000T0000Z-130712T0300Z/ JOHNSON COUNTY/CASPER BLM-SOUTH BIGHORN MOUNTAINS- 856 PM MDT THU JUL 11 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES...A DRY COLD FRONTAL PASSAGE...AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONES 281 AND 285... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM...AS RELATIVE HUMIDITY INCREASES IN WAKE OF A DRY COLD FRONT. HOWEVER...WINDS WILL REMAIN BREEZY FROM THE NORTHWEST TO NORTH THROUGH AT LEAST MIDNIGHT...ESPECIALLY ACROSS THE LOWER ELEVATIONS OF JOHNSON COUNTY. $$ WYZ277-279-120400- /O.EXP.KRIW.FW.W.0005.000000T0000Z-130712T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 856 PM MDT THU JUL 11 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES...A DRY COLD FRONTAL PASSAGE AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONES 277 AND 279... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM...AS MONSOONAL MOISTURE SURGES NORTHWARD ACROSS THE AREA...INCREASING RELATIVE HUMIDITY. $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 10, 11:37 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 10, 11:37 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1137 PM MDT WED JUL 10 2013 .SHORT TERM...TONIGHT THROUGH THURSDAY THERE WILL BE ISOLATED THUNDERSTORMS POSSIBLE OVER AND NEAR THE MOUNTAINS EARLY THIS EVENING. TONIGHT WILL BE VERY MILD. THURSDAY SOUTHWEST WINDS WILL INCREASE ACROSS SOUTHWEST AND CENTRAL WYOMING. ISOLATED AFTERNOON THUNDERSTORMS WILL ALSO BE POSSIBLE OVER AND NEAR THE MOUNTAINS. TEMPERATURES WILL BE HOT WITH SOME RECORD HIGHS POSSIBLE. MANY AREAS IN THE LOWER ELEVATIONS WILL BE AROUND 100. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY WEAK SURGE OF MOISTURE INTO THE FAR WEST AND SOUTH WILL KEEP A FEW GUSTY STORMS INTO THE EVENING. WEAK EMBEDDED DISTURBANCE MAY BE STRONG ENOUGH TO PUSH A COLD FRONT EAST OF THE DIVIDE WITH GUSTY NW WINDS ACROSS THE WIND RIVER BASIN DURING THE EVENING. ANOTHER LITTLE BETTER SURGE OCCURS OVERNIGHT THURSDAY NIGHT WITH HIGHER PW AIR MOVING INTO THE AREA BUT STILL WARM ALOFT FOR LIMITED CAPE...MAINLY MOUNTAINS AND SOUTH FOR FRIDAY. WARM NIGHT THURSDAY NIGHT WITH A LESS HOT DAY FRIDAY BUT WITH MORE HUMIDITY. HEIGHTS RISE AGAIN FRIDAY NIGHT INTO SATURDAY WITH LIMITED MONSOONAL MOISTURE HANGING AROUND THE AREA. LIMITED CAPE AGAIN SO ISOLATED STORMS AT BEST WITH CONTINUED WARM MID LEVEL TEMPERATURES. LITTLE CHANGE ON SUNDAY BUT THEN CONDITIONS BEGIN TO CHANGE SIGNIFICANTLY MONDAY THROUGH WEDNESDAY OF NEXT WEEK. POSSIBLE SHORTWAVE PASSING THROUGH THE NRN HIGH PLAINS PUSHES A COLD FRONT INTO THE ERN ZONES MONDAY WITH A VERY MOIST ELY RETURN FLOW INTO OUR ERN ZONES SETTING THE STAGE FOR POTENTIAL SEVERE THUNDERSTORMS IN JOHNSON AND POTENTIALLY NATRONA MONDAY AFTERNOON AND EVENING. THE BIGGER CHANGE COULD OCCUR TUESDAY INTO WEDNESDAY WITH A SIGNIFICANT SURGE OF MONSOONAL MOISTURE AS THE UPPER HIGH RETREATS WWD ALLOWING FOR A FAVORABLE SLY FLOW TO BRING INCREASING MOISTURE TO ALL OF OUR AREA FROM TUESDAY ONWARD. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES A STORM SYSTEM APPROACHING THE REGION...AND SOME HIGH LEVEL MONSOONAL MOISTURE SURGING NORTHWARD WILL RESULT IN INCREASING HIGH/MID LEVEL CLOUDINESS THURSDAY MORNING. CONSIDERABLE HIGH CLOUDINESS IS EXPECTED THURSDAY AFTERNOON WITH CEILINGS RANGING BETWEEN 18 AND 30 KFT MSL. WARM AIR ALOFT AND DRY AIR AT THE SURFACE WILL KEEP THE ATMOSPHERE RELATIVELY STABLE THURSDAY. THIS WILL LIMIT COVERAGE AND STRENGTH OF ANY CONVECTION. WILL KEEP TAF SITES DRY THROUGH THE FORECAST PERIOD...BUT WOULD NOT BE SURPRISED TO SEE SOME CONVECTION AFFECT KCPR AND KCOD TAF SITES LATE IN THE AFTERNOON INTO THURSDAY NIGHT. THE MAIN HAZARD WOULD BE STRONG...ERRATIC WINDS...DUE TO VERY DRY AIR AT THE SURFACE. ALSO...A LEE SURFACE TROUGH IN COMBINATION WITH INCREASING SOUTHWEST FLOW ALOFT WILL RESULT IN BREEZY SOUTHWEST TO WEST WINDS...MAINLY FROM KRKS-KCPR THURSDAY AFTERNOON. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION LATE THURSDAY AFTERNOON...AND SHOULD BE THROUGH THE ENTIRE AREA BY 06Z FRIDAY. THE MAIN EFFECT WILL BE TO SHIFT WINDS TO THE NORTHWEST AND NORTH...AND BE A BIT GUSTY FOR 2 TO 4 HOURS. DEEPER MONSOONAL MOISTURE TO ADVECT INTO THE AREA LATE THURSDAY NIGHT WHICH COULD ALLOW FOR SOME LATE NIGHT -SHRA ACTIVITY...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INSERT THIS POSSIBLITY INTO AREA TAF SITES. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES A STORM SYSTEM APPROACHING THE REGION...AND SOME HIGH LEVEL MONSOONAL MOISTURE SURGING NORTHWARD WILL RESULT IN INCREASING HIGH/MID LEVEL CLOUDINESS THURSDAY MORNING. CONSIDERABLE MID/HIGH LEVEL CLOUDINESS IS EXPECTED THURSDAY AFTERNOON...WITH CEILINGS RANGING BETWEEN 15 AND 25 KFT MSL IN THE AFTERNOON. THE LOWER CEILINGS ARE EXPECTED TO BE ACROSS NORTHWEST WYOMING. A LEE SURFACE TROUGH DEVELOPING IN RESPONSE TO THIS STORM SYSTEM WILL RESULT IN BREEZY WEST/SOUTHWEST WINDS ESPECIALLY ACROSS SWEETWATER COUNTY THIS AFTERNOON. THE ASSOCIATED...MAINLY DRY COLD FRONT WITH THIS STORM SYSTEM IS EXPECTED TO PUSH EAST/SOUTHEAST ACROSS THE AREA LATE THURSDAY AFTERNOON AND EVENING...RESULTING IN BREEZY TO WINDY WEST/NORTHWEST WINDS. WINDS WILL WEAKEN AFTER 06Z FRIDAY. DESPITE THE INCREASE IN MID LEVEL MOISTURE...WARM AIR ALOFT AND RELATIVELY DRY AIR AT THE SURFACE WILL KEEP THE ATMOSPHERE RELATIVELY STABLE THURSDAY LIMITING COVERAGE AND STRENGTH OF CONVECTION THIS AFTERNOON AND OVERNIGHT. THE BEST CHANCE FOR CONVECTION APPEARS TO BE AFTER 00Z FRIDAY WITH SOME -SHRA ACTIVITY LASTING WELL PAST MIDNIGHT...AS DEEPER MONSOONAL MOISTURE IS PULLED NORTHWARD. && .FIRE WEATHER... ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS EARLY THIS EVENING. TONIGHT WILL BE MILD AND DRY. THURSDAY WILL BECOME BREEZY TO WINDY BY NOON WITH VERY LOW RELATIVE HUMIDITY AND HOT TEMPERATURES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE WEATHER ZONES 277...279...280...281...283...285 AND 288 FROM NOON UNTIL 9 PM MDT THURSDAY. ISOLATED MOUNTAIN THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EARLY EVENING AS WELL. TEMPERATURES WILL COOL ON FRIDAY WITH INCREASED CLOUD COVER...AND MORE SHOWERS AND THUNDERSTORMS EXPECTED. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING WYZ277-279>281-283-285-288. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...WM FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jul 10, 2:39 PM MDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 239 PM MDT WED JUL 10 2013 WYZ001>020-022>030-111200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 239 PM MDT WED JUL 10 2013 ...FIRE WEATHER WATCH THURSDAY AFTERNOON AND EVENING FOR MUCH OF CENTRAL AND SOUTHWESTERN WYOMING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...ISOLATED THUNDERSTORMS IN THE WEST. HOT...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN LINCOLN...UINTA...SWEETWATER...FREMONT...NATRONA AND JOHNSON COUNTIES AROUND NOON THURSDAY CONTINUING INTO THURSDAY EVENING. THESE CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS FOR CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. FRIDAY THROUGH SUNDAY...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND NIGHT. MONDAY...STRONG THUNDERSTORMS WITH HEAVY RAIN POSSIBLE ACROSS EAST CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.